MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAIN
Catalog Number 0070370
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the four neuro surgery cases at (b)(6) hospital have experienced complications due to issues with the 10 mm flat drain (product code: 0070370).The tubing is reportedly flimsy and prone to crimping, which interferes with proper insertion.In one instance, the surgeon was unable to fully place the drain, raising safety concerns.As a result, four patients required return trips to the operating room, and one developed a hematoma.The issue appears to be linked to a product change that occurred over the summer, and the hospital is currently working with emr staff to retrieve the affected lot numbers.For further investigation and resolution, samples should be sent.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Initial reporter name: (b)(6).Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it states." caution: to avoid the possibility of drain damage or breakage: -additional perforations should not be made in the drains.-avoid suturing through drains.-drains should lie flat and in line with the skin exit areas.-particular care should be taken to avoid any obstacles to the drain exit path.-drains should be checked during closure for free motion to avoid possibility of breakage.-drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.A dhr could not be performed since no lot number was provided.Initial reporter name: (b)(6).Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the four neuro surgery cases at henry ford jackson hospital have experienced complications due to issues with the 10 mm flat drain (product code: 0070370).The tubing is reportedly flimsy and prone to crimping, which interferes with proper insertion.In one instance, the surgeon was unable to fully place the drain, raising safety concerns.As a result, four patients required return trips to the or, and one developed a hematoma.The issue appears to be linked to a product change that occurred over the summer, and the hospital is currently working with emr staff to retrieve the affected lot numbers.For further investigation and resolution, samples should be sent to: per follow up information received via email on 05nov2025, it was reported that the customer was not aware of specific harm, all 4 cases, that were brought to their attention, had their drains discontinued earlier than desired.No lot number was provided.

Brand Name
SILICONE FLAT DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23110187
Report Number1018233-2025-08421
Device Sequence Number9889697
Product Code GBX
UDI-Device Identifier00801741090745
UDI-Public(01)00801741090745
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown